MAUDE Adverse Event Report: AESCULAP AG ACTIV L INF.PLATE S1 SIZE XL 5°/SPIKES; IMPLANTS SPINAL MOTION

AESCULAP AG ACTIV L INF.PLATE S1 SIZE XL 5°/SPIKES; IMPLANTS SPINAL MOTION
Model Number SW888K
Medical Device Problem Codes Migration or Expulsion of Device (1395); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with sw888k - activ l inf.Plate s1 size xl 5°/spikes.The original implantation occurred on (b)(6) 2021 at l3/l4 and l4/l5 during a lumbar total disc replacement (tdr).According to the complaint description, a re-operation/removal of the devices due to post-operative events, including anterior and lateral migration.A revision surgery was necessary; a fusion was performed.The surgical site description was noted as "normal".Additional information was not provided.The adverse event is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2022-00003 (400541665 - sw965), 9610612-2021-00814 (400541569 - sw891k).
 
Additional Manufacturer Narrative
Correction: see b5.Investigation: the explants were sent directly to an institute, third party evaluation, we received no devices for analysis or archiving.Because we received only 3 pictures, an investigation was not possible.The investigation by exponent noted no dimensional-deviation of the implants.A further investigation without the explants is not possible.Batch history review: the device quality and manufacturing history records (dhr) have a been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Due to the fact that no lot number was provided for the inlays, a review of the dhrs for the complained device was not possible.Explanation and rationale: the following causes are possible: - wrong system configuration selected by the user.- wrong implant size chosen by the user.- end plate formed too strong by the user.- design layout unsuitable.- inadequate patient behavior.Conclusion and root cause: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.
 
Event or Problem Description
The adverse event is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2022-00002 (400541664 - sw888k).9610612-2022-00003 (400541665 - sw965).9610612-2021-00814 (400541569 - sw891k).9610612-2022-00245 (400564529 - sw891k).Linked to aag reference (b)(4); same patient.Associated medwatch-reports: 9610612-2022-00133 (400556960 - sw891k).9610612-2022-00134 (400556961 - sw965).9610612-2022-00135 (400556959 - sw990k).

Brand Name
ACTIV L INF.PLATE S1 SIZE XL 5°/SPIKES
Common Device Name
IMPLANTS SPINAL MOTION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13231137
Report Number9610612-2022-00002
Device Sequence Number17213501
Product Code MJO
UDI-Device Identifier04046963143817
UDI-Public4046963143817
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P120024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSW888K
Device Catalogue NumberSW888K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2021
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date09/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale